Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 7, 2001, 1:16 AM CDT for Antelope County, Knox County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2001, 1:16 AM CDT (06:16 UTC)
- Expired
- Apr 7, 2001, 1:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Antelope County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 070618 SVROMA NEC003-107-070645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 116 AM CDT SAT APR 7 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL 145 AM CDT * AT 113 AM CDT...A DEPUTY SHERIFF REPORTED A SEVERE THUNDERSTORM 3 MILES WEST OF CLEARWATER...OR ABOUT 28 MILES SOUTHEAST OF O'NEILL...MOVING NORTH AT 55 MPH. * SOME LOCATIONS AFFECTED... ROYAL VERDIGRE...WINNETOON...BAZILE MILLS...CREIGHTON CENTER LAW ENFORCEMENT OFFICIALS REPORTED NICKEL SIZE HAIL. FOR YOUR PROTECTION...GO TO THE BASEMENT OR THE LOWEST LEVEL OF A STRONG BUILDING. IN ADDITION TO THE THREAT OF HAIL AND DAMAGING WIND...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 4215 9839 4210 9816 4265 9775 4275 9830 $$ FOBERT e
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:15 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 7, 12:15 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE OMAHA NE 1215 AM CDT SAT APR 7 2001 SOME CHANCE OF SEVERE WIND GUSTS IN TSTMS MOVING NORTH THROUGH WESTERN CWA. OTHERWISE GRADIENT WIND INCREASING AROUND DEEPENING LOW SO WILL GO TO WIND ADVISORY THE REST OF THE NIGHT. .OMA...WIND ADVISORY INTO EARLY SATURDAY ALL OF CWA. POWERS
In the hours before
Special weather statement, Apr 6, 9:05 PM CDT, 4 hours 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-070630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 905 PM CDT FRI APR 6 2001 ...TORNADO WATCH FOR SOUTHEAST NEBRASKA UNTIL 1 AM CDT EARLY SATURDAY... THERE IS STILL SOME RISK OF SEVERE THUNDERSTORMS IN EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. SEVERE THUNDERSTORMS ARE MOST LIKELY IN SOUTHEAST NEBRASKA INTO EARLY MORNING. A LINE OF THUNDERSTORMS FROM CENTRAL NEBRASKA TO WESTERN OKLAHOMA WILL CONTINUE EAST THROUGH THE NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER. THE PRIMARY THREAT IS FOR DAMAGING WINDS...ALTHOUGH LARGE HAIL AND EVEN A TORNADO IS POSSIBLE. LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE THUNDERSTORMS. POWERS
Special weather statement, Apr 6, 9:29 PM CDT, 3 hours 47 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-070630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 905 PM CDT FRI APR 6 200
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:40 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 35 min |
| Apr 7, 1:46 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.